Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 148, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 1, 2016, 11:47 PM CDT for Daviess County, Gentry County, Missouri. It took effect at Aug 2, 2016, 12:36 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 11:47 PM CDT (04:47 UTC)
- In effect from
- Aug 2, 2016, 12:36 AM CDT
- Expired
- Aug 3, 2016, 7:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, MO, Gentry County, MO
The radar
The Pleasant Hill radar (KEAX), 141 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Pattonsburg (PATM7). The gauge peaked at 25.72 ft at Aug 2, 2016, 6:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06896900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
054
WGUS43 KEAX 020447
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 PM CDT MON AUG 1 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Grand River near Pattonsburg affecting Daviess and Gentry Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC061-075-030447-
/O.NEW.KEAX.FL.W.0148.160802T0536Z-160803T1200Z/
/PATM7.1.ER.160802T0536Z.160802T0600Z.160802T1200Z.NO/
1147 PM CDT MON AUG 1 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Pattonsburg.
* until Wednesday morning.
* At 11:30 PM Monday the stage was 24.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 25.1 feet by early Tuesday morning. The
river will fall below flood stage by Tuesday morning.
* At 25.0 feet...Low-lying farmland begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Pattonsburg 25 24.7 Mon 11 PM 25.1 early Tuesday morning
&&
LAT...LON 4004 9400 3996 9410 4014 9445 4020 9433
$$2 follow-up statements
099
WGUS83 KEAX 021320
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 AM CDT TUE AUG 2 2016
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Pattonsburg affecting Daviess and Gentry Counties.
Grand River near Chillicothe affecting Linn and Livingston Counties.
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC061-075-031320-
/O.EXT.KEAX.FL.W.0148.000000T0000Z-160803T1346Z/
/PATM7.1.ER.160802T0534Z.160802T1015Z.160802T1346Z.NO/
820 AM CDT TUE AUG 2 2016
The Flood Warning continues for
The Grand River near Pattonsburg.
* until Wednesday morning.
* At 7:30 AM Tuesday the stage was 25.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 25.0 feet...Low-lying farmland begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Pattonsburg 25 25.5 Tue 07 AM 23.4 this afternoon
&&
LAT...LON 4004 9400 3996 9410 4014 9445 4020 9433
$$
MOC115-117-031319-
/O.EXT.KEAX.FL.W.0144.000000T0000Z-160804T2100Z/
/CHZM7.1.ER.160802T0612Z.160803T0000Z.160803T2100Z.NO/
820 AM CDT TUE AUG 2 2016
The Flood Warning continues for
The Grand River near Chillicothe.
* until Thursday afternoon.
* At 7:45 AM Tuesday the stage was 24.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.7 feet by this
evening. The river will fall below flood stage Wednesday afternoon.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 24.9 Tue 08 AM 26.7 this evening
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-031319-
/O.EXT.KEAX.FL.W.0145.000000T0000Z-160805T2028Z/
/SNZM7.2.ER.160802T0431Z.160803T1200Z.160804T2028Z.NO/
820 AM CDT TUE AUG 2 2016
The Flood Warning continues for
The Grand River near Sumner.
* until Friday afternoon.
* At 7:45 AM Tuesday the stage was 29.4 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 31.7 feet by
Wednesday morning. The river will fall below flood stage Thursday
afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 29.4 Tue 08 AM 31.7 Wednesday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$812
WGUS83 KEAX 021842
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
142 PM CDT TUE AUG 2 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Pattonsburg affecting Daviess and Gentry Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC061-075-021912-
/O.CAN.KEAX.FL.W.0148.000000T0000Z-160803T1346Z/
/PATM7.1.ER.160802T0534Z.160802T1015Z.160802T1403Z.NO/
142 PM CDT TUE AUG 2 2016
The Flood Warning is cancelled for
The Grand River near Pattonsburg.
* At 1:30 PM Tuesday the stage was 23.2 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at 9:03 AM Tuesday.
* Forecast...The river will continue to fall to 10.8 feet by
Wednesday morning.
* At 25.0 feet...Low-lying farmland begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Pattonsburg 25 23.2 Tue 01 PM 17.7 this evening
&&
LAT...LON 4004 9400 3996 9410 4014 9445 4020 9433
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 1, 6:12 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 1, 6:12 PM CDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 612 PM CDT MON AUG 1 2016 .Discussion... Issued at 341 PM CDT MON AUG 1 2016 Short Term (Tonight through Wednesday night): The main concern outside of ongoing flooding will be the return of the heat through the middle of the week. Tonight a warm front will begin to lift northward through the CWA. A low level jet is expected to develop late tonight which will override the warm front developing thunderstorms across southern Iowa and northern Missouri. The heaviest rain, which will total between 1 to 2 inches, will fall across the northeastern CWA which missed out on the heaviest of rain, is in drought conditions and, is where one-hour flash flood guidance is between 2.5" - 2.7". Consequently, a flash flood watch will not be issued at this time but the area will need to be monitored as PWATs hover around 2" and storms will be efficient. Tomorrow storms will exit the area during the morning. The remainder of the day should remain dry however, with the warm front near the IA/MO border its not out of the question that convective temperatures be met and an isolated storm or two develops. The heat will also return as WAA increases across the area and upper level ridging builds into the area during the day. Expect highs in the low to mid 90s with heat index values in the 101-106 degree range. A heat advisory may be need for some locations. Wednesday, the front, now stationary, will continue reside near the Missouri Iowa border. Model soundings suggest a cap should keep conditions dry. How conditions will continue with highs again in the low to mid 90s and heat indicies again in the 101-106 degree range. Long Term (Thursday - Sunday): The long term forecast will begin as a continuation of the short term with the heat continuing into Thursday. In fact, Thursday may be the warmest day of the week with highs in the mid 90s area-wide. Heat indices will again reach the 101-106 range. However, come Thursday night a upper level trough moving through the northern tier states will force the front back into the CWA. Storm chances will increase Thursday night into Friday with weak convergence along the front as it pushes into the CWA. Next weekend continues to look unsettled as the front then stalls across the CWA with the potential of several rounds of showers and thunderstorms possible. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 610 PM CDT MON AUG 1 2016 VFR conditions are expected at the terminals through the forecast. While another round of storms is expected to develop tonight, it looks like they will be north and east of where the storms formed last night. So feel confident that VFR conditions will prevail. Light SE winds tonight will become southwesterly tomorrow morning and there should only be high level clouds moving through. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...73 Aviation...CDB
Hazardous weather outlook, Aug 1, 4:51 AM CDT, 18 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 451 AM CDT MON AUG 1 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 451 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT LIFE-THREATENING FLASH FLOODING ACROSS CENTRAL MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES BETWEEN 102 AND 107 TUESDAY THROUGH THURSDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:20 AM CDT | Heat Advisory | EAX | Bates, Buchanan, Cass, Clay, Henry, Jackson and 2 more | 16 hr |
| Aug 2, 5:05 AM CDT | Flash Flood Warning | EAX | Randolph | 6 hr |
| Aug 2, 5:13 AM CDT | Areal Flood Advisory | EAX | Adair, Schuyler | 4 hr |
| Aug 2, 5:38 AM CDT | Flash Flood Warning | EAX | Adair, Macon, Schuyler | 6 hr |
| Aug 2, 3:28 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Cooper, Daviess, Henry, Johnson and 5 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.